Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 25, NWS Tucson, AZ

July 30, 2007Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 30, 2007, 12:43 PM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2007, 12:43 PM MST (19:43 UTC)
Expired
Jul 30, 2007, 2:45 PM MST
In force
2 hr
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text
Flood severity
None

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 86 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KTWC 301948
FFWTWC
AZC021-302145-
/X.NEW.KTWC.FF.W.0025.070730T1943Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1243 PM MST MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEAST PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 245 PM MST

* AT 1240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM GENERATING VERY HEAVY RAINFALL NEAR BLACK
  MOUNTAIN JUST NORTHEAST OF HIGHWAY 79 IN SOUTHEAST PINAL COUNTY.
  THE STORM WAS ABOUT 15 MILES NORTHWEST OF ORACLE AND NEARLY 
  STATIONARY. RADAR RAINFALL ESTIMATES WERE IN EXCESS OF 2 INCHES
  OVER A LARGE AREA UNDER THIS STORM.

* THE STORM PRODUCING FLASH FLOODING IS EXPECTED TO REMAIN OVER
  MAINLY RURAL AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
WASHES...SMALL CREEKS AND STREAMS...ROADS...AS WELL AS OTHER 
DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
      3287 11125

$$

WEATHER.GOV/TUCSON
3 follow-up statements
000 
WGUS75 KTWC 302017
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
113 PM MST MON JUL 30 2007

AZC021-302145-
/X.CON.KTWC.FF.W.0025.000000T0000Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
113 PM MST MON JUL 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
SOUTHEAST PINAL COUNTY...

AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN JUST 
NORTHEAST OF HIGHWAY 79 NEAR BLACK MOUNTAIN. RAINFALL IN EXCESS OF 2 
INCHES IS EXPECTED TO CAUSE FLOODING IN AND AROUND THIS AREA 
INCLUDING THE BRADY...DURHAM AND COTTONWOOD WASHES. STORM MOVEMENT 
WAS NEARLY STATIONARY WITH SOME DEVELOPMENT CONTINUING AROUND THE 
PERIPHERY OF THE STORM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
WASHES...SMALL CREEKS AND STREAMS...ROADS...AS WELL AS OTHER 
DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
      3287 11125

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 302051
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST MON JUL 30 2007

AZC021-302145-
/X.CON.KTWC.FF.W.0025.000000T0000Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
148 PM MST MON JUL 30 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR
SOUTHEAST PINAL COUNTY...

AT 145 PM MST...THE LARGE AREA OF SHOWERS AND THUNDERSTORMS 
NORTHEAST OF HIGHWAY 79 INCLUDING THE BLACK MOUNTAIN AREA WERE 
DIMINISHING IN COVERAGE AND INTENSITY. ADDITIONAL RAINFALL AMOUNTS 
UP TO 1/2 INCH ARE POSSIBLE OVER AREAS THAT HAD ALREADY RECEIVED IN 
EXCESS OF 2 INCHES IN SOME LOCATIONS. HEAVY RUNOFF WILL CONTINUE 
THROUGHOUT MUCH OF THE AFTERNOON CAUSING FLOODING IN AND AROUND THIS 
AREA INCLUDING THE BRADY...DURHAM AND COTTONWOOD WASHES.

LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
      3287 11125

$$

WEATHER.GOV/TUCSON
000 
WGUS75 KTWC 302141
FFSTWC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
239 PM MST MON JUL 30 2007

AZC021-302149-
/X.EXP.KTWC.FF.W.0025.000000T0000Z-070730T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINAL AZ-
239 PM MST MON JUL 30 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST FOR SOUTHEAST 
PINAL COUNTY...

AT 239 PM MST...SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS THE 
HIGHWAY 79 AREA AS WELL AS AREAS NORTHEAST. HEAVY FLOW WILL CONTINUE 
IN WASHES IN AND AROUND THE BLACK MOUNTAIN AREA INTO LATE AFTERNOON 
HOURS...INCLUDING DOWNSTREAM FROM THE PREVIOUS WARNING AREA.

ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS POSSIBLE LATER IN 
THE EVENING.

LAT...LON 3252 11125 3254 11076 3290 11075 3301 11095
      3287 11125

$$

WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:00 AM MST, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 30, 9:00 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST MON JUL 30 2007

.SYNOPSIS...AN UPPER LEVEL LOW OVER NORTHWEST CHIHUAHUA WILL
GRADUALLY DRIFT WEST OVER THE NEXT SEVERAL DAYS...KEEPING THE REGION
IN AN ACTIVE MONSOON PATTERN THROUGH MOST OF THE WEEK.

&&

.DISCUSSION...SOME DEBRIS CLOUD WITH A LITTLE FLAT CU FIELD
ENHANCEMENT INHIBITING HEATING THIS MORNING. DECENT LOOKING 12Z KTUS
SOUNDING WITH PRECIPITABLE WATER AT 1.61 AND NICELY UNSTABLE WITH
TEMPERATURE RECOVERY AT LOWER LEVELS AND A DEGREE OF COOLING FROM H5
TO H6. ONCE WE GET SOME HEATING AND HIT LOWER 90S MOUNTAINS WILL
START TO BUILD AND WE SHOULD HAVE NO TROUBLE SUPPORTING CONVECTION
IN THE VALLEYS AFTER THAT. WEAK MID LEVEL DIRECTIONAL SHEAR COMBINED
WITH SLOW STORM EASTERLY STORM MOVEMENT (BUT LIKELY INCREASING A
LITTLE THROUGH THE DAY) WILL MAKE FOR RATHER CONGESTED INITIAL
THUNDERSTORM DEVELOPMENT. SUBSEQUENT STRONG OUTFLOWS SHOULD HELP TO
BREAK THINGS OUT AS STORMS PROPAGATE ACROSS VALLEY BY LATER IN THE
AFTERNOON. UPDATED FIRST AND SECOND PERIOD TO TREND CONVECTION
COVERAGE AND QPF VALUES UP. NICE LOW ACROSS CHIHUAHUA SOUTH OF WEST
TEXAS HELPING TO STRENGTHEN UPPER LEVEL DIFFLUENT FIELD...AND SHOULD
BECOME MORE OF A PLAYER OVER THE NEXT 48 HOURS. NICE H7 THETA-E
RIDGE NOSING FROM CHIHUAHUA INTO ARIZONA AS WELL.

OTHERWISE...WELL...CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
UNTIL FURTHER NOTICE.

&&

.AVIATION...A MORE TYPICAL THUNDERSTORM PATTERN CAN BE EXPECTED
TODAY WITH THUNDERSTORMS DEVELOPING IN THE MOUNTAINS AND SKY ISLANDS
BY NOON AND IMPACTING VALLEY LOCATIONS IN THE AFTERNOON AND EVENING.
STRONG WINDS AND HEAVY DOWNPOURS MAY AFFECT TAF SITES TODAY.
AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 29, 2:56 PM MST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
256 PM MST SUN JUL 29 2007

AZZ019-030-034-035-300900-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
256 PM MST SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER EASTERN ARIZONA AND
WERE MOVING SOUTHWEST AT 15 MPH. ANY THUNDERSTORMS THIS AFTERNOON
AND EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...UP
TO PENNY SIZE HAIL...AND 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME. BECAUSE THERE IS AN UPPER LEVEL DISTURBANCE IN THE
AREA...THE RISK OF THUNDERSTORMS PRODUCING HEAVY RAIN COULD LAST
WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL REMAIN IN A PARTICULARLY ACTIVE MONSOON PATTERN
THROUGH TUESDAY. THUS THE RISK OF STRONG THUNDERSTORMS AND HEAVY
RAIN WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>033-300900-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
256 PM MST SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER EASTERN ARIZONA AND
WERE MOVING SOUTHWEST AT 15 MPH. THE RISK OF WIDESPREAD FLASH
FLOODING IS SOMEWHAT LOWER COMPARED TO SATURDAY BECAUSE OF
SOMEWHAT FASTER STORM MOTION AND REDUCED THUNDERSTORM COVERAGE.
HOWEVER...A FEW THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING
1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME...WIND GUSTS TO 50
MPH...AND SMALL HAIL. BECAUSE THE AREA RECEIVED HEAVY RAIN
YESTERDAY...ANY ADDITIONAL HEAVY RAIN TONIGHT COULD CAUSE FLASH
FLOOD PROBLEMS. THE PRESENCE OF AN UPPER LEVEL DISTURBANCE NEARBY
MAY SUPPORT SCATTERED THUNDERSTORMS WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA WILL REMAIN IN A PARTICULARLY ACTIVE MONSOON PATTERN
THROUGH TUESDAY. THUS THE RISK OF STRONG THUNDERSTORMS AND HEAVY
RAIN WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PYTLAK

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 5:54 PM MSTAreal Flood AdvisoryTWCPima, Pinal4 hr
Jul 30, 2:35 PM MSTAreal Flood AdvisoryTWCPima115 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.